Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body fat
Dec 18, 2007

I'm an HIV + patient diagnosed on 2002. I'm currently taking Kaletra + Truvada and my body is getting deformed due to the uncontrolled increase of body body fat specially in the abdomen,lower and upper limbs. Nothing I do trying to stop it seems to help What can I do about it?

Response from Dr. Wohl

It would be helpful to know what you have tried to do. There are some data that suggest vigorous exercise daily and a diet that is low in saturated fats can help. As you are gaining all over a reduced intake of calories should also help.

Although we first thought that fat accumulation was due to protease inhibitors (like Kaletra). Subsequently, we have learned that other types of HIV meds can do this too. Therefore, fat gains during HIV treatment seems to be related to some extent to feeling better and eating more. Switching HIV meds is unlikely to help.

For those who have been unable to lose fat despite all efforts, growth hormone may be an option. It is expensive, not usually covered by insurance for this problem and has side effects like aches and water retention. There are clinical trials on going for growth hormone releasing factor, which may be better tolerated than growth hormone. Check with a local university medical center or look on line to see if this study is being offered near you.

DW



Previous
Re: PI monotherapy
Next
Sustiva/Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement